2015, 2015(special): 297-303. doi: 10.3934/proc.2015.0297

Radially symmetric solutions of an anisotropic mean curvature equation modeling the corneal shape

1. 

Dipartimento di Matematica e Geoscienze, Università degli Studi di Trieste, Via A. Valerio 12/1, 34127 Trieste

2. 

Université de Valenciennes et du Hainaut Cambrésis, LAMAV, FR CNRS 2956, Institut des Sciences et Techniques de Valenciennes, F-59313 Valenciennes Cedex 9, France

Received  August 2014 Revised  January 2015 Published  November 2015

We prove existence and uniqueness of classical solutions of the anisotropic prescribed mean curvature problem \begin{equation*} {\rm -div}\left({\nabla u}/{\sqrt{1 + |\nabla u|^2}}\right) = -au + {b}/{\sqrt{1 + |\nabla u|^2}}, \ \text{ in } B, \quad u=0, \ \text{ on } \partial B, \end{equation*} where $a,b>0$ are given parameters and $B$ is a ball in ${\mathbb R}^N$. The solution we find is positive, radially symmetric, radially decreasing and concave. This equation has been proposed as a model of the corneal shape in the recent papers [13,14,15,18,17], where however a linearized version of the equation has been investigated.
Citation: Chiara Corsato, Colette De Coster, Pierpaolo Omari. Radially symmetric solutions of an anisotropic mean curvature equation modeling the corneal shape. Conference Publications, 2015, 2015 (special) : 297-303. doi: 10.3934/proc.2015.0297
References:
[1]

M. Athanassenas, J. Clutterbuck, A capillarity problem for compressible liquids,, Pacific J. Math. 243 (2009), 243 (2009), 213.   Google Scholar

[2]

M. Athanassenas, R. Finn, Compressible fluids in a capillary tube,, Pacific J. Math. 224 (2004), 224 (2004), 201.   Google Scholar

[3]

M. Bergner, The Dirichlet problem for graphs of prescribed anisotropic mean curvature in $\mathbb R^{n+1}$,, Analysis (Munich) 28 (2008), 28 (2008), 149.   Google Scholar

[4]

M. Bergner, On the Dirichlet problem for the prescribed mean curvature equation over general domains,, Differential Geom. Appl. 27 (2009), 27 (2009), 335.   Google Scholar

[5]

D. Bonheure, P. Habets, F. Obersnel, P. Omari, Classical and non-classical solutions of a prescribed curvature equation,, J. Differential Equations 243 (2007), 243 (2007), 208.   Google Scholar

[6]

I. Coelho, C. Corsato, P. Omari, A one-dimensional prescribed curvature equation modeling the corneal shape,, Bound. Value Probl. 2014, 2014 (2014).  doi: 10.1186/1687-2770-2014-127.  Google Scholar

[7]

C. Corsato, C. De Coster, P. Omari, The Dirichlet problem for a prescribed anisotropic mean curvature equation: existence, uniqueness and regularity of solutions,, preprint (2015), (2015).   Google Scholar

[8]

R. Finn, On the equations of capillarity,, J. Math. Fluid Mech. 3 (2001), 3 (2001), 139.   Google Scholar

[9]

R. Finn, Capillarity problems for compressible fluids,, Mem. Differential Equations Math. Phys. 33 (2004), 33 (2004), 47.   Google Scholar

[10]

R. Finn, G. Luli, On the capillary problem for compressible fluids,, J. Math. Fluid Mech. 9 (2007), 9 (2007), 87.   Google Scholar

[11]

T. Marquardt, Remark on the anisotropic prescribed mean curvature equation on arbitrary domains,, Math. Z. 264 (2010), 264 (2010), 507.   Google Scholar

[12]

F. Obersnel, P. Omari, Existence, regularity and boundary behaviour of bounded variation solutions of a one-dimensional capillarity equation,, Discrete Contin. Dyn. Syst. 33 (2013), 33 (2013), 305.   Google Scholar

[13]

W. Okrasiński, L. Pl ociniczak, A nonlinear mathematical model of the corneal shape,, Nonlinear Anal. Real World Appl. 13 (2012), 13 (2012), 1498.   Google Scholar

[14]

W. Okrasiński, L. Pl ociniczak, Bessel function model of corneal topography,, Appl. Math. Comput. 223 (2013), 223 (2013), 436.   Google Scholar

[15]

W. Okrasiński, Ł. Płociniczak, Regularization of an ill-posed problem in corneal topography,, Inverse Probl. Sci. Eng. 21 (2013), 21 (2013), 1090.   Google Scholar

[16]

Ł. Płociniczak, G.W.Griffits, W.E.Schiesser, ODE/PDE analysis of corneal curvature,, Comput. Biol. Med. 53 (2014), 53 (2014), 30.  doi: 10.1016/j.compbiomed.2014.07.003.  Google Scholar

[17]

Ł. Płociniczak, W. Okrasiński, Nonlinear parameter identification in a corneal geometry model,, Inverse Probl. Sci. Eng. 23 (2015), 23 (2015), 443.   Google Scholar

[18]

Ł. Płociniczak, W. Okrasiński, J.J. Nieto, O. Domínguez, On a nonlinear boundary value problem modeling corneal shape,, J. Math. Anal. Appl. 414 (2014), 414 (2014), 461.   Google Scholar

show all references

References:
[1]

M. Athanassenas, J. Clutterbuck, A capillarity problem for compressible liquids,, Pacific J. Math. 243 (2009), 243 (2009), 213.   Google Scholar

[2]

M. Athanassenas, R. Finn, Compressible fluids in a capillary tube,, Pacific J. Math. 224 (2004), 224 (2004), 201.   Google Scholar

[3]

M. Bergner, The Dirichlet problem for graphs of prescribed anisotropic mean curvature in $\mathbb R^{n+1}$,, Analysis (Munich) 28 (2008), 28 (2008), 149.   Google Scholar

[4]

M. Bergner, On the Dirichlet problem for the prescribed mean curvature equation over general domains,, Differential Geom. Appl. 27 (2009), 27 (2009), 335.   Google Scholar

[5]

D. Bonheure, P. Habets, F. Obersnel, P. Omari, Classical and non-classical solutions of a prescribed curvature equation,, J. Differential Equations 243 (2007), 243 (2007), 208.   Google Scholar

[6]

I. Coelho, C. Corsato, P. Omari, A one-dimensional prescribed curvature equation modeling the corneal shape,, Bound. Value Probl. 2014, 2014 (2014).  doi: 10.1186/1687-2770-2014-127.  Google Scholar

[7]

C. Corsato, C. De Coster, P. Omari, The Dirichlet problem for a prescribed anisotropic mean curvature equation: existence, uniqueness and regularity of solutions,, preprint (2015), (2015).   Google Scholar

[8]

R. Finn, On the equations of capillarity,, J. Math. Fluid Mech. 3 (2001), 3 (2001), 139.   Google Scholar

[9]

R. Finn, Capillarity problems for compressible fluids,, Mem. Differential Equations Math. Phys. 33 (2004), 33 (2004), 47.   Google Scholar

[10]

R. Finn, G. Luli, On the capillary problem for compressible fluids,, J. Math. Fluid Mech. 9 (2007), 9 (2007), 87.   Google Scholar

[11]

T. Marquardt, Remark on the anisotropic prescribed mean curvature equation on arbitrary domains,, Math. Z. 264 (2010), 264 (2010), 507.   Google Scholar

[12]

F. Obersnel, P. Omari, Existence, regularity and boundary behaviour of bounded variation solutions of a one-dimensional capillarity equation,, Discrete Contin. Dyn. Syst. 33 (2013), 33 (2013), 305.   Google Scholar

[13]

W. Okrasiński, L. Pl ociniczak, A nonlinear mathematical model of the corneal shape,, Nonlinear Anal. Real World Appl. 13 (2012), 13 (2012), 1498.   Google Scholar

[14]

W. Okrasiński, L. Pl ociniczak, Bessel function model of corneal topography,, Appl. Math. Comput. 223 (2013), 223 (2013), 436.   Google Scholar

[15]

W. Okrasiński, Ł. Płociniczak, Regularization of an ill-posed problem in corneal topography,, Inverse Probl. Sci. Eng. 21 (2013), 21 (2013), 1090.   Google Scholar

[16]

Ł. Płociniczak, G.W.Griffits, W.E.Schiesser, ODE/PDE analysis of corneal curvature,, Comput. Biol. Med. 53 (2014), 53 (2014), 30.  doi: 10.1016/j.compbiomed.2014.07.003.  Google Scholar

[17]

Ł. Płociniczak, W. Okrasiński, Nonlinear parameter identification in a corneal geometry model,, Inverse Probl. Sci. Eng. 23 (2015), 23 (2015), 443.   Google Scholar

[18]

Ł. Płociniczak, W. Okrasiński, J.J. Nieto, O. Domínguez, On a nonlinear boundary value problem modeling corneal shape,, J. Math. Anal. Appl. 414 (2014), 414 (2014), 461.   Google Scholar

[1]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[2]

Zaihong Wang, Jin Li, Tiantian Ma. An erratum note on the paper: Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1995-1997. doi: 10.3934/dcdsb.2013.18.1995

[3]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

[4]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[5]

Madalina Petcu, Roger Temam. The one dimensional shallow water equations with Dirichlet boundary conditions on the velocity. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 209-222. doi: 10.3934/dcdss.2011.4.209

[6]

Feng Luo. A combinatorial curvature flow for compact 3-manifolds with boundary. Electronic Research Announcements, 2005, 11: 12-20.

[7]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[8]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[9]

Yizhuo Wang, Shangjiang Guo. A SIS reaction-diffusion model with a free boundary condition and nonhomogeneous coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1627-1652. doi: 10.3934/dcdsb.2018223

[10]

Lunji Song, Wenya Qi, Kaifang Liu, Qingxian Gu. A new over-penalized weak galerkin finite element method. Part Ⅱ: Elliptic interface problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2581-2598. doi: 10.3934/dcdsb.2020196

[11]

Kaifang Liu, Lunji Song, Shan Zhao. A new over-penalized weak galerkin method. Part Ⅰ: Second-order elliptic problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2411-2428. doi: 10.3934/dcdsb.2020184

[12]

Junichi Minagawa. On the uniqueness of Nash equilibrium in strategic-form games. Journal of Dynamics & Games, 2020, 7 (2) : 97-104. doi: 10.3934/jdg.2020006

[13]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[14]

Marco Cirant, Diogo A. Gomes, Edgard A. Pimentel, Héctor Sánchez-Morgado. On some singular mean-field games. Journal of Dynamics & Games, 2021  doi: 10.3934/jdg.2021006

[15]

Seung-Yeal Ha, Jinwook Jung, Jeongho Kim, Jinyeong Park, Xiongtao Zhang. A mean-field limit of the particle swarmalator model. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021011

[16]

Horst R. Thieme. Remarks on resolvent positive operators and their perturbation. Discrete & Continuous Dynamical Systems - A, 1998, 4 (1) : 73-90. doi: 10.3934/dcds.1998.4.73

[17]

Chin-Chin Wu. Existence of traveling wavefront for discrete bistable competition model. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 973-984. doi: 10.3934/dcdsb.2011.16.973

[18]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[19]

Graziano Crasta, Philippe G. LeFloch. Existence result for a class of nonconservative and nonstrictly hyperbolic systems. Communications on Pure & Applied Analysis, 2002, 1 (4) : 513-530. doi: 10.3934/cpaa.2002.1.513

[20]

Carlos Gutierrez, Nguyen Van Chau. A remark on an eigenvalue condition for the global injectivity of differentiable maps of $R^2$. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 397-402. doi: 10.3934/dcds.2007.17.397

 Impact Factor: 

Metrics

  • PDF downloads (98)
  • HTML views (0)
  • Cited by (0)

[Back to Top]